MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the lens was explanted in a secondary procedure.The clinical reason for explant was wrong power.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in a.2., a.3., b.10., d.9., d.10., h.3., h.6.And h.10.The lens was returned in a piece of surgical gauze.Solution and blood were dried on the lens.One haptic was broken in the haptic insertion area (not returned).A small crack was observed on the edge of the optic.Deep scratch marks were also observed.The lens was cleaned with klrp.Power and resolution were verified.The lens met specification for power and resolution for an company (-)1.0 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.The root cause for the reported "wrong power" appears to be unrelated the lens.The returned lens power and resolution were verified.The returned lens met specification for power and resolution for a company (-)1.0 diopter lens.Clarification for the event was requested.No explanation was provided on the returned ¿explant¿ form.A replacement lens was not indicated.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18542979
Report Number1119421-2024-00123
Device Sequence Number9163947
Product Code HQL
UDI-Device Identifier00380650699299
UDI-Public00380650699299
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN010
Device Lot Number15546169
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; HEALON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale